Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 4, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jan 13, 2006, 4:05 AM CST for Carroll County, Henry County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2006, 4:05 AM CST (10:05 UTC)
- Expired
- Jan 13, 2006, 4:31 AM CST
- In force
- 26 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Carroll County, TN, Henry County, TN
The radar
The Paducah radar (KPAH), 108 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 131005
SVRMEG
TNC017-079-131045-
/O.NEW.KMEG.SV.W.0004.060113T1005Z-060113T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
405 AM CST FRI JAN 13 2006
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTHWEST TENNESSEE
HENRY COUNTY IN NORTHWEST TENNESSEE
* UNTIL 445 AM CST
* AT 359 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF HUNTINGDON...AND MOVING NORTHEAST AT 65 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLOW
ROCK...VALE...ROUTON...PARIS AND SPRINGVILLE.
.IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF OUTSIDE...MOVE INTO A STRONG BUILDING AWAY FROM
WINDOWS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3608 8863 3595 8847 3602 8828 3615 8819
3634 8803 3649 8810
$$2 follow-up statements
000
WWUS54 KMEG 131021
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
420 AM CST FRI JAN 13 2006
TNC017-131030-
/O.CAN.KMEG.SV.W.0004.000000T0000Z-060113T1045Z/
CARROLL TN-
420 AM CST FRI JAN 13 2006
...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE
COUNTY.
LAT...LON 3620 8845 3615 8831 3615 8818 3615 8819
3634 8803 3647 8806 3650 8817
$$
TNC079-131045-
/O.CON.KMEG.SV.W.0004.000000T0000Z-060113T1045Z/
HENRY TN-
420 AM CST FRI JAN 13 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CST
FOR HENRY COUNTY...
AT 414 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF HENRY...OR ABOUT 10 MILES SOUTH OF PARIS...MOVING
NORTHEAST AT 65 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPRINGVILLE.
LAT...LON 3620 8845 3615 8831 3615 8818 3615 8819
3634 8803 3647 8806 3650 8817
$$000
WWUS54 KMEG 131031
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
432 AM CST FRI JAN 13 2006
TNC079-131042-
/O.CAN.KMEG.SV.W.0004.000000T0000Z-060113T1045Z/
HENRY TN-
432 AM CST FRI JAN 13 2006
...THE SEVERE THUNDERSTORM WARNING FOR HENRY COUNTY IS CANCELLED...
...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE.
LAT...LON 3620 8845 3615 8831 3615 8818 3615 8819
3634 8803 3647 8806 3650 8817
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 2:43 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Jan 13, 2:43 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 243 AM CST FRI JAN 13 2006 .DISCUSSION... LINE OF CONVECTION AHEAD OF COLD FRONT IS JUST ENTERING THE WESTERN EDGE OF OUR CWA...AND CHUGGING EAST AT A PRETTY GOOD CLIP. CONVECTIVE LINE SHOULD BE EAST OF MISSISSIPPI RIVER...AND TORNADO WATCH 14 BY 09Z...AND WILL CLEAR WATCH WITH ZONE ISSUANCE. SCATTERED CONVECTION HAS DEVELOPED AHEAD OF THE LINE OVER WEST TENNESSEE AND NORTH MISSISSIPPI. THIS HAS INTERRUPTED BEST INFLOW INTO LINE...AND ALLOWED LINE TO WEAKEN. ONLY PEA SIZE HAIL REPORTS UP TO THIS TIME. TEMPERATURES MAINLY IN THE 50S AT 07Z...BUT EXPECT A 10-15 DEGREE DROP AFTER PASSAGE OF CONVECTIVE LINE/COLD FRONT. && .SHORT TERM (THROUGH SUNDAY)... MOST OF THE FORECAST ISSUES ARE IN THE FIRST 12 HOURS OF THE FORECAST. WILL WAIT UNTIL SHORTLY BEFORE PRESS TIME TO DECIDE ON FIRST PERIOD POPS. CURRENT INDICATIONS FROM SPC ARE THAT WATCH 15 WILL BE SOUTH OF OUR CWA. PROBABLY WILL GO WITH CATEGORICAL POPS EAST OF ESTIMATED LOCATION OF CONVECTIVE LINE AT 12Z. BEHIND THAT...WILL CARRY SMALL POPS FOR POTENTIAL WRAP-AROUND PRECIPITATION LATER IN THE DAY. FORECAST SOUNDINGS FOR NORTHERN AND EASTERN PORTIONS OF WEST TENNESSEE INDICATE THAT PRECIPITATION COULD END AS A SHORT PERIOD OF LIGHT SNOW THIS EVENING...SIMILAR TO WHAT IS MENTIONED IN CURRENT FORECAST. WE WILL HOLD ONTO CLOUDS IN MOST AREAS THROUGH MUCH OF TONIGHT. HIGH TEMPERATURES TODAY WILL ALSO BE DEPENDENT ON LOCATION OF CONVECTION/COLD FRONT AT 12Z. QUITE A BIT OF THE AREA WILL SEE HIGH TEMPERATURES DURING THE MORNING HOURS...IF NOT RIGHT AT 12Z. EXPECT WINDS TO STAY SHORT OF ADVISORY CRITERIA TODAY...DAY SHIFT CAN CONTINUE TO MONITOR. EXPECT WINDS TO STAY UP TONIGHT...WHICH WILL KEEP TEMPERATURES FROM PLUNGING AS LOW AS THEY COULD...SHOULD STAY NEAR FREEZING. EXPECT SUNSHINE FOR SATURDAY AND MOST OF SUNDAY...AS HIGH PRESSURE TRANSLATES ACROSS THE AREA. WINDS WILL DIE DOWN SATURDAY NIGHT AND TEMPERATURES WILL BE COLDER SUNDAY MORNING THAN SATURDAY MORNING. FLOW BECOMES SOUTHERLY LATE IN THE DAY SUNDAY...INCREASING MOISTURE. && .LONG TERM (MONDAY AND BEYOND)... NEXT SYSTEM KICKS OUT OF ROCKIES MONDAY AND TUESDAY. GFS APPEARS TO BE A LITTLE MORE AGGRESSIVE THAN NAM THROUGH 84 HOURS. GFS EVEN AGREES WITH ECMWF ON A PRECIP EVENT MONDAY INTO TUESDAY. HAVE BUMPED POPS UP TO LIKELY FOR MONDAY NIGHT AND TUESDAY. SYSTEM FOLLOWING THAT ONE APPEARS TO BE JUST BEYOND THE EXTENDED FORECAST PERIOD...LATE FRIDAY OR SATURDAY OF NEXT WEEK. WEDNESDAY WILL BE THE ONLY DAY OF THE EXTENDED WHERE TEMPERATURES ARE EXPECTED TO AVERAGE BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... MEM 58 33 52 32 / 40 10 0 10 MKL 57 31 48 27 / 60 30 0 10 JBR 52 30 52 29 / 40 10 0 10 TUP 57 31 53 27 / 70 10 0 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && WAGNER
Hazardous weather outlook, Jan 13, 3:33 AM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 333 AM CST FRI JAN 13 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-141145- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 333 AM CST FRI JAN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS MOVING THROUGH THE EASTERN HALF OF THE MIDSOUTH THIS MORNING. A LINE OF THUNDERSTORMS WILL MOVE EASTWARD OUT OF WEST TENNESSEE AND NORTH MISSISSIPPI BY 10 AM. ISOLATED REPORTS OF WINDS AROUND 50 MPH AND SMALL HAIL ARE POSSIBLE ACROSS NORTH MISSISSIPPI AND WEST TENNESSEE UNTIL THIS LINE PASSES. WINDS BEHIND THE FRONT MAY GUST AS HIGH AS 30 TO 35 MPH ACROSS THE AREA DURING THE MORNING AND AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS MORNING.
In the hours before
Local storm report, Jan 13, 2:47 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
247 AM CST FRI JAN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND DMG JONESBORO 35.82N 90.69W
01/13/2006 CRAIGHEAD AR TRAINED SPOTTER
A STORE WAS DAMAGED. NUMEROUS POWER LINES DOWN.
0200 AM TSTM WND DMG MONETTE 35.89N 90.34W
01/13/2006 CRAIGHEAD AR TRAINED SPOTTER
TWO TRAILER HOMES DAMAGED. SOME POSSIBLE INJURIES.
SEVERAL POWER LINES KNOCKED DOWN.
0210 AM TSTM WND DMG 2 NW LEACHVILLE 35.94N 90.28W
01/13/2006 MISSISSIPPI AR LAW ENFORCEMENT
TWO MOBILE HOMES WERE DAMAGED
&&
ARSLocal storm report, Jan 13, 3:08 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
308 AM CST FRI JAN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND DMG JONESBORO 35.82N 90.69W
01/13/2006 CRAIGHEAD AR TRAINED SPOTTER
A STORE WAS DAMAGED. NUMEROUS POWER LINES DOWN.
0200 AM TSTM WND DMG 1 NE MONETTE 35.90N 90.33W
01/13/2006 CRAIGHEAD AR EMERGENCY MNGR
ONE MOBILE HOME WAS DESTROYED AND ONE MOBILE HOME DAMAGED
ON CR565. ONE HOME AND A SHOP WAS DAMAGED ON CR538. SOME
POWER LINES WERE BLOWN DOWN.
0210 AM TSTM WND DMG 2 NW LEACHVILLE 35.94N 90.28W
01/13/2006 MISSISSIPPI AR LAW ENFORCEMENT
TWO MOBILE HOMES WERE DAMAGED
&&
ARSLocal storm report, Jan 13, 3:18 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
318 AM CST FRI JAN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND DMG JONESBORO 35.82N 90.69W
01/13/2006 CRAIGHEAD AR TRAINED SPOTTER
A STORE WAS DAMAGED. NUMEROUS POWER LINES DOWN.
0200 AM TSTM WND DMG 1 NE MONETTE 35.90N 90.33W
01/13/2006 CRAIGHEAD AR EMERGENCY MNGR
ONE MOBILE HOME WAS DESTROYED AND ONE MOBILE HOME DAMAGED
ON CR565. ONE HOME AND A SHOP WAS DAMAGED ON CR538. SOME
POWER LINES WERE BLOWN DOWN.
0210 AM TSTM WND DMG 2 NW LEACHVILLE 35.94N 90.28W
01/13/2006 MISSISSIPPI AR LAW ENFORCEMENT
TWO MOBILE HOMES WERE DAMAGED
0310 AM HAIL EUDORA 34.83N 90.15W
01/13/2006 1.00 INCH DESOTO MS LAW ENFORCEMENT
&&
ARSThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 3:09 AM CST | Severe Thunderstorm Warning | MEG | Shelby | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.